Alert archive / Georgia / River Flood Warnings in 2009
River Flood Warning 76, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Sep 21, 2009, 5:17 PM EDT for DeKalb County, Fulton County, Georgia. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2009, 5:17 PM EDT (21:17 UTC)
- Expired
- Sep 22, 2009, 7:13 AM EDT
- In force
- 14 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Major
Counties DeKalb County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 51 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Nancy Creek at Rickenbacker Drive at Atlanta (NCKG1). The gauge peaked at 14.63 ft at Sep 21, 2009, 9:00 PM EDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 12 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02336360, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS42 KFFC 212117 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 517 PM EDT MON SEP 21 2009 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... NANCY CREEK NEAR ATLANTA AFFECTING DE KALB AND FULTON COUNTIES PEACHTREE CREEK NEAR ATLANTA AFFECTING DE KALB AND FULTON COUNTIES .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC089-121-220813- /O.NEW.KFFC.FL.W.0076.090921T2117Z-090922T0813Z/ /NCKG1.3.ER.090921T2008Z.090921T2200Z.090922T0213Z.NR/ 517 PM EDT MON SEP 21 2009 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE NANCY CREEK NEAR ATLANTA * FROM THIS AFTERNOON UNTIL LATE TONIGHT. * AT 4PM MONDAY THE STAGE WAS 12.2 FEET AND RISING. * MODERATE FLOODING IS OCCURRING AND RECORD FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 16.3 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT. * AT 11.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OCCURS WITH FLOODING OF YARDS. * THE FORECAST OF 16.3 FEET WILL BE A NEW ALL TIME RECORD AT NANCY CREEK. THE CURRENT RECORD IS 15.5 FEET SET ON DECEMBER 1 1973. $$ GAC089-121-221117- /O.NEW.KFFC.FL.W.0077.090921T2117Z-000000T0000Z/ /AANG1.3.ER.090921T0753Z.090921T2200Z.000000T0000Z.NR/ 517 PM EDT MON SEP 21 2009 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE PEACHTREE CREEK NEAR ATLANTA * FROM THIS AFTERNOON UNTIL FURTHER NOTICE. * AT 5PM MONDAY THE STAGE WAS 23.0 FEET AND RISING. * MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 25.0 FEET BY THIS EVENING. * AT 23.0 FEET...A MASSIVE FLOOD OCCURS. MANY HOMES AND BUSINESSES FLOOD AND EVACUATIONS ARE NEEDED. WATER FLOWS ACROSS NORTHSIDE DRIVE AT THE BRIDGE OF PEACHTREE CREEK. * THE FORECAST OF 25.0 FEET WILL BE JUST UNDER THE ALL TIME RECORD OF 25.8 FEET SET ON DECEMBER 9 1919. $$
2 follow-up statements
000 WGUS82 KFFC 220343 FLSFFC FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1143 PM EDT MON SEP 21 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... NANCY CREEK NEAR ATLANTA AFFECTING DE KALB AND FULTON COUNTIES PEACHTREE CREEK NEAR ATLANTA AFFECTING DE KALB AND FULTON COUNTIES .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. && GAC089-121-221125- /O.EXT.KFFC.FL.W.0076.000000T0000Z-090922T1125Z/ /NCKG1.3.ER.090921T2008Z.090922T0130Z.090922T0525Z.NR/ 1143 PM EDT MON SEP 21 2009 ...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE NANCY CREEK NEAR ATLANTA * UNTIL TUESDAY MORNING. * AT 11PM MONDAY THE STAGE WAS 13.6 FEET AND FALLING. * MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY AFTER EARLY TOMORROW MORNING. * AT 15.0 FEET...MAJOR FLOODING EXPANDS. SEVERAL ROADS AND HOMES ARE FLOODED INCLUDING BRIDGE ALONG RICKENBACKER DRIVE. * THE CREST OF 14.7 FEET WILL REMAIN BELOW THE CURRENT RECORD FOR NANCY CREEK WHICH IS 15.5 FEET SET ON DECEMBER 1 1973. $$ GAC089-121-221742- /O.EXT.KFFC.FL.W.0077.000000T0000Z-090922T2032Z/ /AANG1.3.ER.090921T0753Z.090922T0115Z.090922T1432Z.NR/ 1143 PM EDT MON SEP 21 2009 ...FLOOD WARNING EXTENDED UNTIL TUESDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE PEACHTREE CREEK NEAR ATLANTA * UNTIL TUESDAY AFTERNOON. * AT 11PM MONDAY THE STAGE WAS 23.0 FEET AND FALLING SLOWLY. * MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW LATE MORNING. * AT 23.0 FEET...A MASSIVE FLOOD OCCURS. MANY HOMES AND BUSINESSES FLOOD AND EVACUATIONS ARE NEEDED. WATER FLOWS ACROSS NORTHSIDE DRIVE AT THE BRIDGE OF PEACHTREE CREEK. * THE CREST OF 23.6 FEET WILL REMAIN UNDER THE ALL TIME RECORD OF 25.8 FEET SET ON DECEMBER 9 1919. $$
000 WGUS82 KFFC 221113 FLSFFC FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 713 AM EDT TUE SEP 22 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... ETOWAH RIVER NEAR DAWSONVILLE AFFECTING DAWSON AND FORSYTH COUNTIES CHATTAHOOCHEE RIVER NEAR NORCROSS AFFECTING FULTON AND GWINNETT COUNTIES NANCY CREEK NEAR ATLANTA AFFECTING DEKALB AND FULTON COUNTIES && GAC121-135-221213- /O.CAN.KFFC.FL.W.0078.000000T0000Z-090922T1954Z/ /NCRG1.1.ER.090921T2121Z.090922T0230Z.090922T0834Z.NO/ 713 AM EDT TUE SEP 22 2009 THE FLOOD WARNING IS CANCELLED FOR THE CHATTAHOOCHEE RIVER NEAR NORCROSS. * AT 600 AM TUESDAY THE STAGE WAS 11.0 FEET...AND FALLING. * FLOOD STAGE IS 12.0 FEET. $$ GAC085-117-221213- /O.CAN.KFFC.FL.W.0065.000000T0000Z-090922T1415Z/ /DWSG1.1.ER.090921T0037Z.090921T2345Z.090922T1059Z.NR/ 713 AM EDT TUE SEP 22 2009 THE FLOOD WARNING IS CANCELLED FOR THE ETOWAH RIVER NEAR DAWSONVILLE. * AT 700 AM TUESDAY THE STAGE WAS 12.9 FEET...AND FALLING. * FLOOD STAGE IS 13.0 FEET. * MINOR FLOODING WILL CONTINUE FOR SEVERAL MORE HOURS DOWNSTREAM ON NICHOLSON ROAD IN NORTHWEST FORSYTH COUNTY. $$ GAC089-121-221213- /O.CAN.KFFC.FL.W.0076.000000T0000Z-090922T1125Z/ /NCKG1.3.ER.090921T2008Z.090922T0130Z.090922T0432Z.NR/ 713 AM EDT TUE SEP 22 2009 THE FLOOD WARNING IS CANCELLED FOR THE NANCY CREEK NEAR ATLANTA. * AT 600 AM TUESDAY THE STAGE WAS 3.3 FEET...AND FALLING. * FLOOD STAGE IS 11.0 FEET. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Sep 21, 4:19 PM EDT, 58 minutes earlier.
Area forecast discussion, Sep 21, 4:19 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 419 PM EDT MON SEP 21 2009 .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... MODELS IN GOOD AGREEMENT WITH THE OVERALL UPPER LEVEL AND SURFACE PATTERNS THROUGH THE NEXT SEVERAL DAYS. DEEP UPPER LOW DIGGING INTO THE HIGH PLAINS WITH A CORRESPONDING UPPER RIDGE FORECAST TO BUILD OVER THE SOUTHEASTERN STATES. LARGE WESTERN ATLANTIC SURFACE RIDGE CONTINUES TO DOMINATE THROUGH THE PERIOD AS WELL. ALL OF THIS POINTS TO A DRYING TREND FOR THE FORECAST AREA...HOWEVER THE UPPER RIDGE DOES NOT APPEAR AT THIS TIME TO BUILD IN STRONG ENOUGH TO SHUT OFF RAIN CHANCES COMPLETELY. .LONG TERM /THURSDAY THROUGH MONDAY/... GFS AND ECMWF MODELS REMAIN IN FAIRLY GOOD AGREEMENT THROUGH THE MAJORITY OF THE EXTENDED FORECAST PERIOD. WESTERN UPPER LOW IS FORECAST TO BEGIN LIFTING EAST NORTHEAST ACROSS THE PLAINS BY MID WEEK. THERE IS A WEAK FRONT FORECAST INTO THE AREA THURSDAY. UPPER LOW OPENS AND SWEEPS EAST ACROSS THE OHIO VALLEY BY THE WEEKEND DRIVING ANOTHER...MUCH STRONGER...FRONT INTO THE FORECAST AREA THIS WEEKEND. && .HYDROLOGY... HYDROLOGICAL SITUATION ACROSS MUCH OF NORTH GEORGIA IS AT HISTORICAL LEVELS TO SAY THE LEAST. RECORD...NEAR RECORD OR FORECAST RECORD STREAMFLOWS OCCURRING OVER MANY BASINS WITH LARGE AREAS OF HEAVY RAIN CONTINUING ACROSS THE AREA AT THIS TIME. MORE HEAVY RAIN IS OCCURRING UPSTREAM OVER ALABAMA POISED TO SWEEP IN LATER TONIGHT. I HAVE STRETCHED THE FLOOD WATCH THROUGH THE DAY TOMORROW...TUESDAY...WHEN HOPEFULLY SOME AT LEAST MARGINALLY DRIER WEATHER WILL BEGIN CREEPING INTO THE REGION. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 69 79 67 86 68 / 80 40 30 40 20 ATLANTA 70 80 69 85 70 / 80 50 30 30 20 BLAIRSVILLE 67 76 65 81 64 / 80 60 30 30 20 CARTERSVILLE 69 80 66 84 67 / 80 60 30 30 20 COLUMBUS 73 86 70 87 71 / 60 40 20 30 20 GAINESVILLE 68 79 67 85 68 / 80 50 30 30 20 MACON 72 85 70 87 69 / 50 30 20 40 20 ROME 70 80 67 86 68 / 80 60 30 30 20 PEACHTREE CITY 70 81 67 85 67 / 80 50 30 30 20 VIDALIA 72 86 72 88 71 / 20 30 20 40 20 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH TUESDAY EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BUTTS...CARROLL... CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...CLARKE... CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE...DAWSON... DEKALB...DOOLY...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH... GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...HALL... HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON... JACKSON...JASPER...JEFFERSON...JONES...LAMAR...LUMPKIN...MACON... MADISON...MARION...MERIWETHER...MONROE...MORGAN...MURRAY... MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE... PAULDING...PEACH...PICKENS...PIKE...POLK...PULASKI...PUTNAM... ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER... TALBOT...TALIAFERRO...TAYLOR...TOWNS...TROUP...TWIGGS...UNION... UPSON...WALKER...WALTON...WARREN...WASHINGTON...WEBSTER... WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON. && 20
Hazardous weather outlook, Sep 21, 5:38 AM EDT, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 538 AM EDT MON SEP 21 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 538 AM EDT MON SEP 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT OCCASIONAL SHOWERS AND THUNDERSTORMS EXPECTED WITH HEAVY RAINFALL AND AREAS OF SIGNIFICANT FLOODING. .SYNOPSIS... A PERSISTENT LOW PRESSURE OVER THE MIDDLE MISSISSIPPI VALLEY CONTINUES TO DRAW A VERY MOIST TROPICAL AIRMASS NORTHWARD FROM THE GULF INTO MUCH OF THE SOUTHEASTERN STATES. A SERIES OF UPPER LEVEL WEATHER DISTURBANCES CROSSING GEORGIA TODAY ALONG WITH SOUTHEASTERLY UPSLOPE FLOW WILL ENHANCE RAINFALL ACROSS THE LOCAL AREA TODAY. .PRIMARY HAZARDS... HEAVY RAINFALL AND FLOODING WILL BE THE MAIN HAZARDS TODAY AND TONIGHT...ESPECIALLY ACROSS NORTH GEORGIA. OCCASIONAL LIGHTNING AND GUSTY WINDS WILL ALSO BE POSSIBLE WITH SOME OF THE STRONGER STORMS. .DISCUSSION... THE ATMOSPHERE REMAINS VERY MOIST WITH PRECIPITABLE WATER VALUES AROUND 2 INCHES. SOILS ARE SATURATED AFTER SEVERAL DAYS OF WIDESPREAD RAINFALL AND ADDITIONAL HEAVY RAIN IS EXPECTED TODAY...ESPECIALLY ACROSS NORTH GEORGIA. THIS MAY LEAD TO ADDITIONAL FLOODING ALONG CREEKS...STREAMS...RIVERS AND OTHER LOW LYING AREAS. A FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS ARE LIKELY AGAIN ON TUESDAY. THERE IS A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE REST OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF HEAVY RAIN AND FLOODING THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Sep 21, 3:34 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 334 PM EDT MON SEP 21 2009 GAZ033-044-045-055-212015- 334 PM EDT MON SEP 21 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN CLAYTON... DEKALB AND FULTON COUNTIES UNTIL 415 PM EDT... AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HARTSFIELD-JACKSON AIRPORT...MOVING NORTHEAST AT 10 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS CLAYTON...DEKALB AND FULTON COUNTIES... INCLUDING AREAS AROUND CASCADE HEIGHTS...EAST POINT...COLLEGE PARK... RIVERDALE...HARTSFIELD-JACKSON AIRPORT...HAPEVILLE...MORROW...FOREST PARK...LAKE CITY...WEST END...LAKEWOOD PARK...FORT GILLEM...TURNER FIELD...ATLANTA AND CONLEY. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Sep 21, 4:24 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 424 PM EDT MON SEP 21 2009 GAZ025-034-035-045>048-057-212130- 424 PM EDT MON SEP 21 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN IN HENRY...NEWTON...ROCKDALE...WALTON...DEKALB...BARROW...GWINNETT AND JACKSON COUNTIES UNTIL 530 PM EDT... AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM WINDER TO EAGLES LANDING...MOVING EAST AT 10 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS HENRY...NEWTON...ROCKDALE...WALTON... DEKALB...BARROW...GWINNETT AND JACKSON COUNTIES...INCLUDING AREAS AROUND CENTERVILLE...PANOLA MOUNTAIN STATE PARK...COUNTY LINE... CARL...AUBURN...HARBIN...SNELLVILLE...GRAYSON...DACULA... SNAPFINGER...BELMONT...REDAN...LITHONIA...HIDDEN VALLEY PARK AND EAGLES LANDING. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES CAN BE EXPECTED ACROSS HENRY...NEWTON...ROCKDALE...WALTON...DEKALB...BARROW...GWINNETT AND JACKSON COUNTIES. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
Local storm report, Sep 21, 4:31 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
431 PM EDT MON SEP 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLOOD TATE 34.42N 84.38W
09/21/2009 PICKENS GA COUNTY OFFICIAL
OLD MILL WHITE ROAD CLOSED DUE TO FLOODING...MANY
RESIDENTS ARE EVACUATING.
0420 PM FLOOD 5 NW PALMETTO 33.58N 84.72W
09/21/2009 FULTON GA COUNTY OFFICIAL
COCHRAN MILL RD AND CASCADE-PALMETTO RD CLOSED DUE TO
HIGH WATER.
&&
RYANLocal storm report, Sep 21, 4:37 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
437 PM EDT MON SEP 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FLASH FLOOD 7 ENE CARROLLTON 33.62N 84.96W
09/21/2009 CARROLL GA NEWSPAPER
*** 1 FATAL *** 2-YEAR OLD BOY WAS FOUND DEAD AFTER A
MOBILE HOME WAS SWEPT INTO SNAKE CREEK.
&&
RYANLocal storm report, Sep 21, 4:45 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
445 PM EDT MON SEP 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLOOD 6 NNW POWDER SPRINGS 33.95N 84.72W
09/21/2009 PAULDING GA PUBLIC
ALLATOONA CREEK IS OVER A BRIDGE AT MARS HILL RD.
&&
RYANLocal storm report, Sep 21, 4:51 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
451 PM EDT MON SEP 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD 8 SW DOUGLASVILLE 33.66N 84.84W
09/21/2009 DOUGLAS GA NEWSPAPER
*** 1 FATAL *** 29-YEAR OLD MALE FOUND DEAD ON BANKS MILL
RD AFTER HIS VEHICLE WAS SWEPT AWAY BY FLOOD WATERS.
&&
RYANThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 8:53 PM EDT | River Flood Warning | FFC | Cobb, Douglas | 5 days |
| Sep 20, 8:54 PM EDT | River Flood Warning | FFC | Forsyth, Fulton | 3 days |
| Sep 20, 9:04 PM EDT | Flash Flood Warning | FFC | Carroll, Cobb, Douglas, Paulding | 6 hr |
| Sep 20, 9:13 PM EDT | Flash Flood Warning | FFC | Catoosa, Chattooga, Dade, Walker, Whitfield | 6 hr |
| Sep 21, 12:31 AM EDT | Flash Flood Warning | FFC | Cherokee, Clayton, Cobb, DeKalb, Forsyth, Fulton and 1 more | 6 hr |
| Sep 21, 3:00 AM EDT | Areal Flood Warning | FFC | Carroll, Cobb, Douglas, Heard, Paulding | 18 hr |
| Sep 21, 3:13 AM EDT | Areal Flood Warning | FFC | Catoosa, Chattooga, Walker, Whitfield | 12 hr |
| Sep 21, 3:53 AM EDT | Flash Flood Warning | FFC | Banks, Barrow, Gwinnett, Hall, Jackson, Walton | 6 hr |
| Sep 21, 4:17 AM EDT | River Flood Warning | FFC | Carroll, Coweta, Heard | 4 days |
| Sep 21, 5:16 AM EDT | River Flood Warning | FFC | Cobb, Fulton | 55 hr |
| Sep 21, 6:07 AM EDT | Areal Flood Warning | FFC | Cobb, DeKalb, Forsyth, Fulton, Gwinnett | 18 hr |
| Sep 21, 8:11 AM EDT | River Flood Warning | FFC | Gwinnett | 40 hr |
| Sep 21, 9:30 AM EDT | Areal Flood Warning | FFC | Gwinnett, Walton | 12 hr |
| Sep 21, 9:35 AM EDT | River Flood Warning | FFC | Dade | 29 hr |
| Sep 21, 9:56 AM EDT | Areal Flood Warning | FFC | Catoosa, Chattooga, Dade, Murray, Walker, Whitfield | 12 hr |
| Sep 21, 10:23 AM EDT | Areal Flood Warning | FFC | Bartow, Cherokee, Pickens | 12 hr |
| Sep 21, 10:50 AM EDT | River Flood Warning | FFC | Gordon, Murray, Whitfield | 12 hr |
| Sep 21, 10:50 AM EDT | River Flood Warning | FFC | Cherokee | 49 hr |
| Sep 21, 10:50 AM EDT | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 5 days |
| Sep 21, 2:20 PM EDT | River Flood Warning | FFC | Cobb | 18 hr |
| Sep 21, 2:35 PM EDT | Areal Flood Warning | FFC | Bartow, Chattooga, Floyd, Polk | 9 hr |
| Sep 21, 2:55 PM EDT | Areal Flood Warning | FFC | Dawson, Fannin, Gilmer, Hall, Lumpkin, Towns and 2 more | 12 hr |
| Sep 21, 4:58 PM EDT | Areal Flood Warning | FFC | Banks, Barrow, Clayton, Gwinnett, Hall, Henry and 4 more | 9 hr |
| Sep 21, 5:17 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 16 hr |
| Sep 21, 5:27 PM EDT | River Flood Warning | FFC | Fulton, Gwinnett | 14 hr |
| Sep 21, 7:58 PM EDT | Flash Flood Warning | FFC | Clarke, Greene, Madison, Oconee, Oglethorpe | 6 hr |
Nearby
River Flood Warnings in Georgia, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.